Alert archive / Louisiana / Gale Warnings in 2023
Gale Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Mar 2, 2023, 1:04 PM CST. It took effect at Mar 2, 2023, 6:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 1:04 PM CST (19:04 UTC)
- In effect from
- Mar 2, 2023, 6:00 PM CST
- Expired
- Mar 3, 2023, 2:57 PM CST
- In force
- 21 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
255 WHUS74 KLIX 021904 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 104 PM CST Thu Mar 2 2023 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-030600- /O.UPG.KLIX.GL.A.0003.230303T0000Z-230303T1600Z/ /O.NEW.KLIX.GL.W.0002.230303T0000Z-230303T1600Z/ /O.NEW.KLIX.SC.Y.0015.230303T1600Z-230303T2100Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 104 PM CST Thu Mar 2 2023 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 3 PM CST FRIDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, from 6 PM this evening to 10 AM CST Friday. For the Small Craft Advisory, from 10 AM to 3 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
552 WHUS74 KLIX 022052 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 252 PM CST Thu Mar 2 2023 GMZ530-534-031200- /O.CON.KLIX.GL.W.0002.230303T0000Z-230303T1600Z/ /O.EXT.KLIX.SC.Y.0015.230303T1600Z-230304T0000Z/ Lake Pontchartrain and Lake Maurepas-Lake Borgne- 252 PM CST Thu Mar 2 2023 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne. * WHEN...For the Gale Warning, from 6 PM this evening to 10 AM CST Friday. For the Small Craft Advisory, from 10 AM to 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ532-536-538-550-552-555-557-570-572-575-577-031200- /O.CON.KLIX.GL.W.0002.230303T0000Z-230303T1600Z/ /O.EXT.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 252 PM CST Thu Mar 2 2023 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM FRIDAY TO 3 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, from 6 PM this evening to 10 AM CST Friday. For the Small Craft Advisory, from 10 AM Friday to 3 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
059 WHUS74 KLIX 030333 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 933 PM CST Thu Mar 2 2023 GMZ530-534-031145- /O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/ /O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0000Z/ Lake Pontchartrain and Lake Maurepas-Lake Borgne- 933 PM CST Thu Mar 2 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne. * WHEN...For the Gale Warning, until 10 AM CST Friday. For the Small Craft Advisory, from 10 AM to 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ532-536-538-550-552-555-557-570-572-575-577-031145- /O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/ /O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 933 PM CST Thu Mar 2 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 3 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, until 10 AM CST Friday. For the Small Craft Advisory, from 10 AM Friday to 3 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
521 WHUS74 KLIX 030920 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 320 AM CST Fri Mar 3 2023 GMZ530-534-032130- /O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/ /O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0000Z/ Lake Pontchartrain and Lake Maurepas-Lake Borgne- 320 AM CST Fri Mar 3 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 35 kt expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne. * WHEN...For the Gale Warning, until 10 AM CST Friday. For the Small Craft Advisory, from 10 AM to 6 PM CST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ532-536-538-550-552-555-557-570-572-575-577-032130- /O.CON.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/ /O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 320 AM CST Fri Mar 3 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM CST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, until 10 AM CST Friday. For the Small Craft Advisory, from 10 AM Friday to 3 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
692 WHUS74 KLIX 031552 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 952 AM CST Fri Mar 3 2023 GMZ550-570-040000- /O.EXP.KLIX.GL.W.0002.000000T0000Z-230303T1600Z/ /O.CON.KLIX.SC.Y.0015.230303T1600Z-230304T0900Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- 952 AM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... ...GALE WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt, decreasing to 15 to 20 kt with gusts to 25 kt during the mid afternoon. Seas 7 to 10 ft expected. * WHERE...Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 60 nm. * WHEN...Until 3 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-534-040000- /O.EXT.KLIX.GL.W.0002.000000T0000Z-230303T1800Z/ /O.EXT.KLIX.SC.Y.0015.230303T1800Z-230304T0000Z/ Lake Pontchartrain and Lake Maurepas-Lake Borgne- 952 AM CST Fri Mar 3 2023 ...GALE WARNING NOW IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt, decreasing to 15 to 20 kt with gusts to 25 kt by mid afternoon. * WHERE...Lake Pontchartrain and Lake Maurepas and Lake Borgne. * WHEN...For the Gale Warning, until noon CST today. For the Small Craft Advisory, until 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ532-536-538-552-572-040000- /O.EXT.KLIX.GL.W.0002.000000T0000Z-230303T1800Z/ /O.EXT.KLIX.SC.Y.0015.230303T1800Z-230304T0900Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 952 AM CST Fri Mar 3 2023 ...GALE WARNING NOW IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt, decreasing to 15 to 20 kt with gusts to 25 kt by late this afternoon. * WHERE...Mississippi Sound, Chandeleur Sound, Breton Sound, and the coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 60 NM. * WHEN...For the Gale Warning, until noon CST today. For the Small Craft Advisory, until 3 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ555-557-575-577-040000- /O.EXT.KLIX.GL.W.0002.000000T0000Z-230303T2100Z/ /O.EXT.KLIX.SC.Y.0015.230303T2100Z-230304T0900Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 952 AM CST Fri Mar 3 2023 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SATURDAY... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt with gusts up to 40 kt and seas 9 to 14 ft. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt, decreasing to 15 to 20 kt with gusts to 25 kt before sunset this evening and seas 6 to 11 ft expected. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm, coastal waters from Pascagoula Mississippi to Stake Island out 60 NM, and coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 3 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ JRK
411 WHUS74 KLIX 031858 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1258 PM CST Fri Mar 3 2023 GMZ555-557-575-577-040300- /O.CON.KLIX.GL.W.0002.000000T0000Z-230303T2100Z/ /O.CON.KLIX.SC.Y.0015.230303T2100Z-230304T0900Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1258 PM CST Fri Mar 3 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 and seas 9 to 14 ft. For the Small Craft Advisory, west winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm, coastal waters from Pascagoula Mississippi to Stake Island out 60 NM, and coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 3 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ530-534-040000- /O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0000Z/ Lake Pontchartrain and Lake Maurepas-Lake Borgne- 1258 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Lake Pontchartrain, Lake Maurepas and Lake Borgne. * WHEN...Until 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-536-538-550-552-570-572-040300- /O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0900Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1258 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt, decreasing to 15 to 20 kt with gusts to 25 kt by late this afternoon. * WHERE...Mississippi Sound, Chandeleur Sound, Breton Sound, and the coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 60 NM. * WHEN...Until 3 AM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
142 WHUS74 KLIX 032057 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 257 PM CST Fri Mar 3 2023 GMZ555-557-575-577-040500- /O.CAN.KLIX.GL.W.0002.000000T0000Z-230303T2100Z/ /O.EXT.KLIX.SC.Y.0015.230303T2057Z-230304T0900Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 257 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt, diminishing to 10 to 15 kt with gusts to 20 kt tonight. Seas 8 to 11 ft, subsiding to 6 to 8 ft overnight. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm, Coastal waters from Pascagoula Mississippi to Stake Island out 60 NM, and Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm. * WHEN...Until 3 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-534-040000- /O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0000Z/ Lake Pontchartrain and Lake Maurepas-Lake Borgne- 257 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 20 kt. * WHERE...Lake Pontchartrain, Lake Maurepas and Lake Borgne. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-536-538-550-552-570-572-040500- /O.CON.KLIX.SC.Y.0015.000000T0000Z-230304T0900Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 257 PM CST Fri Mar 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt, diminishing to 10 to 15 kt with gusts to 20 kt this evening. Seas 7 to 10 ft, subsiding to 5 to 8 ft overnight. * WHERE...Mississippi Sound, Chandeleur Sound, Breton Sound, and the coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 60 NM. * WHEN...Until 3 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Mar 2, 11:31 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 2, 11:31 AM CST, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1131 AM CST Thu Mar 2 2023
...NEW AVIATION...
.SHORT TERM...
(Today through Friday)
Issued at 454 AM CST Thu Mar 2 2023
A warm and moist light southerly flow pattern continues across
the region with early morning temperatures ranging in the upper
60s to mid 70s. Area surface observations are currently reporting
good visibility over the area, but still cannot rule out some
patchy early morning fog, mainly near the coast. Water vapor
imagery shows an upper level storm system digging across the
Desert Southwest early this morning and this feature is expected
to translate toward west TX by late this afternoon before taking
on a negative tilt and ejecting across the ArkLaTex and Mid-
Mississippi Valley region tonight into Friday morning. An
associated surface low will deepen over the ArkLaTex by this
evening. Low level southerly flow will strengthen ahead of this
system this evening with strong southwesterly winds expected to
develop over the forecast area tonight into Friday morning
courtesy of a strengthening low level jet and tightening MSLP
gradient. Surface winds are expected to increase to 20-30 mph with
gusts up to around 40 mph this evening through Friday morning, so
we have issued a Wind Advisory for the entire area during this
time. Generally expect dry weather conditions to prevail today,
but there may be just enough weak ascent to aid in the development
of isolated rain showers through this afternoon, mainly across
our northern zones and possibly into coastal southeast MS.
Attention tonight then turns to the ejecting upper level storm
system over the ArkLaTex and the associated advancing surface
front. The best forcing for ascent will mostly remain focused to
our north and northwest tonight, but deep layer and low level
shear will be still be quite strong across our area (850 mb low
level jet still looks to strengthen to 55-65 kt overnight). CAM
and high resolution short range model guidance generally shows
instability waning with time this evening as a narrow region of
forced ascent enters our CWA, although CAPE values may be
maximized between 500-1000 J/KG right along the front. The
available CAM guidance continues to show a thin convective line
moving from west to east across the area generally between 3 AM
and 9 AM early Friday morning. Forecast soundings show some
capping in the mid levels which may inhibit convective growth, so
the overall severe potential may be decreasing with time as the
line moves east. The latest Day 1 outlook from SPC keeps a Slight
risk of severe weather in place over our northwestern zones
tonight, with the risk Marginal over the rest of the CWA. Damaging
gusts will remain the main concern with the line tonight into
early Friday morning, although a tornado is also possible. Dry
weather conditions are then expected from late Friday morning into
Friday afternoon. (WFO MOB)
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 454 AM CST Thu Mar 2 2023
A drier southwesterly to westerly flow pattern aloft prevails
through the weekend with a surface ridge of high pressure also
settling over the area. There may be enough moisture return with
impulses in the flow aloft to bring low rain chances back into the
forecast by the early to middle part of next week. Cooler morning
lows in the 40s and 50s are expected this weekend before warming
back into the 60s early next week. Likewise, highs in the 70s to
near 80 this weekend should trend upward back into the 80s by
early next week. (WFO MOB)
&&
.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Thu Mar 2 2023
Winds and clouds will be on the increase ahead of a cold front
later today and tonight. Winds will shift from southerly to a more
westerly direction from west to east. Some gusts may top 30kts at
times tonight and early Friday. Otherwise, a low chance for
convection is there, but a bit too low to mention in this package. It
wouldn't be impossible to need VCs later this evening if
confidence in convection increases a bit.With the strong winds
just off the deck there may be LLWS added, however, it remains
just under the min thresholds for now. Otherwise, MVFR anticipated
overnight before lifting by mid morning on Friday. (Frye-LIX)
&&
.MARINE...
Issued at 454 AM CST Thu Mar 2 2023
Onshore flow will strengthen over the marine this afternoon as a
potent storm system lifts out of the Plains. Expect strong south
to southwest winds to develop this evening into Friday morning,
with gusts to gale force possible. We maintained the Gale Watch
for all marine zones this evening through early Friday morning
given the continued potential for gusts over 35 knots and let
later shifts assess the latest data to determine if upgrade to
Warning is needed. Seas are still likely to build to 7-12 feet
offshore. Winds will gradually diminish by late Friday. Hazardous
seas will continue through late Friday before subsiding into the
weekend. Beyond Saturday, mostly favorable marine conditions are
forecast with high pressure building into the region. (WFO MOB)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 61 72 46 / 20 50 20 0
BTR 86 63 75 49 / 10 50 0 0
ASD 84 68 77 52 / 20 10 20 0
MSY 82 69 76 56 / 20 20 20 0
GPT 77 69 76 53 / 20 10 30 0
PQL 82 70 79 51 / 20 10 30 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 PM this evening to noon CST Friday for
LAZ034>037-039-046>048-056>060-064>071-076>088-090.
GM...Gale Watch from 6 PM CST this evening through Friday morning for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory from 9 PM this evening to noon CST Friday for
MSZ068>071-077-080>082.
GM...Gale Watch from 6 PM CST this evening through Friday morning for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...WFO MOB
LONG TERM...WFO MOB
AVIATION...RDF LIX
MARINE...WFO MOBThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:15 AM CST | Wind Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more | 32 hr |
| Mar 2, 1:04 PM CST | Small Craft Advisory | LIX | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.